MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING ENDOMAXX®.STENT; PROSTHESIS, ESOPHAGEAL

MERIT MEDICAL MANUFACTURING ENDOMAXX®.STENT; PROSTHESIS, ESOPHAGEAL
Catalog Number MAXX-1910/D
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Event or Problem Description
The physician alleges that post esophageal stent deployment; a patient had expired.The physician states that the esophageal stent was successfully deployed to seal a 4cm long benign refractory stricture at 28 cm from the incisors.After multiple dilatations the esophageal stent was sutured in place using an endoscopic stitching device.The stent was in place for 6 weeks without complications when the patient presented with food and pill impaction.The impaction was removed, and stent was left in place.Seven to eight weeks later the patient presented with hypertension and hematemesis.The physician states that within six hours of arriving at the hospital the patient expired.
 
Additional Manufacturer Narrative
The suspect medical device was not returned for investigation.The complaint could not be confirmed.The root cause could not be determined.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.Should the device be returned, the investigation will be reopened.

Brand Name
ENDOMAXX®.STENT
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15510160
Report Number3010665433-2022-00096
Device Sequence Number12057510
Product Code ESW
UDI-Device Identifier00884450442234
UDI-Public884450442234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111611
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMAXX-1910/D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APPOLO - OVERSTITCH ENDOSCOPIC SUTURING.
Outcome Attributed to Adverse Event Death;
Patient SexUnknown